MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref#: (b)(4).
 
Event or Problem Description
During an atrial fibrillation (afib) ablation procedure with a thermocool smarttouch catheter, the patient experienced cardiac tamponade which required surgical intervention and prolonged hospitalization.It was reported that the patient experienced a tamponade during the procedure.While ablating in the left atrium with a thermocool smarttouch catheter, a nurse realized that the pressure dropped.The cardiac echo (echocardiogram) showed pericardial effusion.The physician immediately punctured the sternum to drain the blood from the pericardium and after stabilizing the patient, the patient was sent to the cardiac surgeon to close the hole.According to the physician, the transeptal was very challenging and had to puncture three times before successfully going from right to left atrium.The effusion might have been a consequence of a failure in one of those systems and this will be clarified during the surgical operation.All the catheters used during the procedure were discarded and therefore cannot be sent for investigation.No fragments were generated.The physician¿s opinion on the cause of this adverse event was probably unintended ablation in the left atrial appendage (laa).The intervention provided was heart surgery to close the hole in the laa.The outcome of the adverse event was that the patient fully recovered (no residual effects).The patient required extended hospitalization because of surgery.A ngen generator/pump were used for the procedure.The energy source used when the adverse event occurred was radiofrequency (rf).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23765225
Report Number2029046-2025-04079
Device Sequence Number9657314
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public10846835009200
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD132705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Initial Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P, F, 2.4MMLE,282MM.; CARTO3 EXTERNAL REFPATCH 6PACK.; NGEN RF GENERATOR.; OCTA, LNG, 48P, 2-5-2-5-2, D-CURVE.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age59 YR
Patient SexMale